Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 80, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 26, 2008, 6:25 PM EDT for Montgomery County, Moore County, Randolph County, North Carolina. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2008, 6:25 PM EDT (22:25 UTC)
- Expired
- Apr 26, 2008, 6:41 PM EDT
- In force
- 16 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Montgomery County, NC, Moore County, NC, Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 109 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 262226
SVRRAH
NCC123-125-151-262300-
/O.NEW.KRAH.SV.W.0080.080426T2225Z-080426T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
625 PM EDT SAT APR 26 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
NORTHWESTERN MOORE COUNTY IN CENTRAL NORTH CAROLINA
SOUTHEASTERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 700 PM EDT
* AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER STEEDS...OR 10 MILES NORTHEAST OF TROY...
MOVING EAST AT 10 MPH. PENNY SIZED HAIL AND WINDS IN EXCESS OF 58
MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
STEEDS...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
LAT...LON 3547 7988 3554 7985 3554 7955 3552 7955
3551 7954 3551 7953 3534 7961
TIME...MOT...LOC 2225Z 288DEG 9KT 3549 7981
$$
BSD1 follow-up statement
000
WWUS52 KRAH 262241
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
640 PM EDT SAT APR 26 2008
NCC123-125-151-262250-
/O.CAN.KRAH.SV.W.0080.000000T0000Z-080426T2300Z/
MONTGOMERY NC-MOORE NC-RANDOLPH NC-
640 PM EDT SAT APR 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RANDOLPH...
NORTHWESTERN MOORE AND NORTHEASTERN MONTGOMERY COUNTIES IS
CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3547 7988 3554 7985 3554 7955 3552 7955
3551 7954 3551 7953 3534 7961
TIME...MOT...LOC 2240Z 288DEG 9KT 3548 7977
$$
BSDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:41 PM EDT, 3 hours 44 minutes earlier.
Area forecast discussion, Apr 26, 2:41 PM EDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 241 PM EDT SAT APR 26 2008 .SYNOPSIS... A COLD FRONT WILL MOVE SOUTHEAST INTO CENTRAL NORTH CAROLINA TONIGHT AND STALL ACROSS THE SOUTHERN TIER OF THE STATE. THE FRONT WILL REMAIN STALLED SUNDAY THEN GRADUALLY LIFT NORTH SUNDAY NIGHT. A STRONGER COLD FRONT WILL APPROACH FROM THE WEST AND MOVE ACROSS THE AREA ON MONDAY. && .NEAR TERM /THROUGH SUNDAY/... AS OF 230 PM SATURDAY... THE COLD FRONT IS JUST NOW BEGINNING TO CROSS THE MOUNTAINS AS OF 18Z. AS EXPECTED... SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP IN THE FOOTHILL OF THE MOUNTAINS WHERE DAYTIME HEATING AND DEWPOINTS CLIMBING INTO LOW 60S HAS RESULTED IN 1000-1500 J/KG OF MUCAPE PER SPC MESOANALYSIS. THE CONVECTION WILL CONTINUE TO SPREAD EAST THROUGH THE REST OF THE AFTERNOON AND INTO THE EVENING WITH ADDITIONAL ISOLATED DEVELOPMENT ANTICIPATED OVER THE CWA. EXPECT THE ACTIVITY TO REMAIN SCATTERED IN NATURE DUE TO THE PRIMARY FORCING MECHANISMS BEING WEAK LOW LEVEL CONVERGENCE AND INSTABILITY. THERE IS NO UPPER LEVEL FORCING TO SPEAK OF WITH THE PRESENCE OF THE MID LEVEL RIDGE OVERHEAD AND THE MAIN TROUGH OVER THE MIDWEST RAPIDLY LIFTING NORTHEAST INTO THE GREAT LAKES. THEREFORE... POPS WILL REMAIN IN THE HIGH CHANCE CATEGORY THROUGH EARLY EVENING BEFORE TAPERING OFF OVERNIGHT AS INSTABILITY DWINDLES. CURRENTLY NOT ANTICIPATING MANY PROBLEMS WITH SEVERE STORMS. 0-6KM BULK SHEAR IS VERY WEAK... APPROACHING 15-20 KTS AT BEST LATE THIS AFTERNOON. THIS WILL PROHIBIT CONVECTION FROM BECOMING ORGANIZED. THE MAIN THREAT FROM STORMS THIS AFTERNOON WILL BE LIGHTNING AND THE POTENTIAL FOR GUSTY WINDS DUE TO STEEP LOW LEVEL LAPSE RATES AND INVERTED V PROFILES AS SUGGESTED BY FORECAST SOUNDINGS. SMALL HAIL CANNOT BE RULED OUT GIVEN THE WETBULB ZERO IS JUST BELOW 10KFT. WILL MAINLY HAVE TO WATCH FOR THE POTENTIAL FOR A BRIEF PULSE SEVERE STORM THIS AFTERNOON. THE FRONT WILL SLOW DRAMATICALLY TONIGHT AND EVENTUALLY BECOME STATIONARY ACROSS THE AREA TOMORROW AS IT MOVES INTO THE HEART OF THE MID LEVEL RIDGE. THE BIG QUESTION IS WHERE EXACTLY DOES THE FRONT STALL? THE LATEST NAM PUSHES THE FRONT THROUGH THE ENTIRE CWA TOMORROW MORNING BEFORE LIFTING IT BACK NORTH AS A WARM FRONT LATE TOMORROW AFTERNOON. THE GFS/ECMWF/SREF ALL AGREE ON THE FRONT STALLING OVER THE SOUTHERN CWA IN THE MORNING AND LIFTING BACK NORTH THROUGH THE DAYTIME HOURS. THIS FURTHER NORTH SOLUTION MAKES MORE METEOROLOGICAL SENSE GIVEN THE LACK OF SYNOPTIC SCALE FORCING TO DRIVE THE FRONT FURTHER SOUTH. THE ONLY THING THAT COULD THROW A WRENCH INTO THIS AND LEAD TO MORE OF A NAM SOLUTION IS IF AN ORGANIZED COLD POOL WERE TO DEVELOP FROM ONGOING CONVECTION THAT COULD AID IN THE FRONT BEING DISPLACED FURTHER SOUTH. THAT DOES NOT APPEAR LIKELY AT THIS TIME... SO WILL LEAN MORE TOWARD THE GFS/ECMWF/SREF SOLUTION. MOISTURE POOLING ALONG THE STATIONARY FRONT ALONG WITH DAYTIME HEATING SHOULD LEAD TO ENOUGH INSTABILITY TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ALONG AND TO THE SOUTH OF THE FRONT DURING THE DAY ON SUNDAY. THE GFS THOUGH SEEMS RATHER DUBIOUS HOWEVER WITH ITS CONVECTIVE BULLSEYES OF QPF... LIKELY THE RESULT OF CONVECTIVE FEEDBACK AND RESULTANT SPURIOUS VORT MAXES PRODUCED BY ITS CONVECTION. WILL ADVERTISE HIGH CHANCE POPS IN THE NORTH TO LIKELY POPS CENTRAL AND SOUTHERN AREAS. TEMPS SOMEWHAT TRICKY DEPENDING ON EXTENT OF CLOUD COVER...PRECIP... AND EXACT LOCATION OF THE FRONT. WILL GO A FEW DEGREES BELOW WHAT THE THICKNESS SCHEME WOULD SUGGEST... LOW 70S NORTH TO UPPER 70S SOUTH. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... AS OF 145 PM SATURDAY... A SOUTHERN STREAM IMPULSE NOW CROSSING THE 4 CORNERS SOUTHERN ROCKIES AREA ROUNDS THROUGH THE GULF STATES SUNDAY AND UP INTO THE CAROLINAS ON MONDAY. THIS IS IMMEDIATELY FOLLOWED BY A SHARP NORTHERN STREAM TROUGH MON NIGHT. THE COMBINATION OF THESE TWO FEATURES HELP TO ENHANCE DIVERGENCE ALOFT SUPPORTING SYNOPTIC SCALE UPWARD VERTICAL MOTION WITH THE TROUGH TAKING A SOMEWHAT NEGATIVE TILT APPEARANCE ON MONDAY. THE FRONT END OF THE SOUTHERN STREAM IMPULSE SHOULD ALSO BE AN AREA OF ENHANCED LIFT AS IT APPROACHES SUNDAY NIGHT. A STALLED FRONTAL BOUNDARY TO OUR SOUTH SUN NIGHT MOVING NORTHWARD AS A WARM FRONT MONDAY...CONVERGENCE WITH A 45-55 KNOT JET AT 850 MB APPROACHING MORNING...AND A FAIR AMOUNT OF SATURATION ESPECIALLY AT MID LEVELS WITH PW RANGING FROM 1.25 TO 1.50 INCHES...SHOULD YIELD HIGH PROBABILITIES OF RAIN. THE GFS APPEARS TO SUFFER GRID SCALE FEEDBACK WITH ITS BULLS-EYE QPF PATTERNS. BUT CLUSTERS OF HEAVIER RAINSHOWERS OR THUNDERSTORMS ARE APT TO OCCUR WITH SUPPORTIVE THERMODYNAMICS FEATURING MID LEVEL LAPSE RATES ON THE ORDER OF 6.0 DEG/KM AND PROFILES APPROXIMATING DEEP MOIST ADIABATIC. UPSTREAM CONVECTION MAY YET SPOIL THE RAIN PRODUCTION PATTERN FOR CENTRAL NC. BASIN AVERAGE QPF IN THE REALM OF 1.00 APPEARS REASONABLE FOR THE SUN NIGHT-MON PERIOD WITH LOCALLY HEAVIER AMOUNTS POSSIBLE DEPENDING ON THE CONVECTIVE ALIGNMENT. THE JET AT 850 MB WITH ENHANCED SHEAR AND HELICITY IN THE LOWEST LAYERS SUGGESTS SOME POTENTIAL FOR CONVECTIVE CELL ORGANIZATION. LACK OF DRY AIR INTRUSION...MARGINAL LAPSE RATES AND LIMITED SURFACE HEATING GIVEN WIDESPREAD CLOUDINESS AND RAIN POTENTIAL ON MON WILL TEND TO REDUCE THERMODYNAMIC SUPPORT FOR THE THREAT SEVERE TSTMS. THE LARGE SCALE PATTERN IS STRONG HOWEVER AND MESOSCALE FEATURES NOT YET RESOLVABLE COULD CHANGE THE EQUATION. THE DIURNAL RANGE OF TEMPERATURE EXTREMES SHOULD BE NARROW WITH LOWS 58-62 AND HIGHS 67-74. MON NIGHT...TROUGH PASSAGE ALOFT SHOULD BRING A QUICK END TO THE RAIN AND SUBSIDENCE WARMING AND DRYING ALOFT SHOULD CLEAR THE SKIES BY MIDNIGHT. THE INCOMING AIRMASS WILL BE COLDER WITH MODEL LOW LEVEL THICKNESS HEADING TOWARD 1330 BY DAYBREAK TUE. BUT THE MOUNTAINS WILL LIKELY RETARD SOME OF THE COLD AIR ADVECTION WITH OVERNIGHT TEMPERATURES BOTTOMING IN THE 40S TO AROUND 50. TUESDAY...A COOL DRY NORTHERLY FLOW WITH SUBSIDENCE ALOFT AHEAD OF A MIDWEST RIDGE SHOULD MAKE FOR A FINE SEASONABLY COOL DAY ACROSS CENTRAL NC. HIGHS 65-70. -RFG && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... AS OF 1205 PM SATURDAY... TUE NIGHT-WED...THE POST COLD FRONTAL AIRMASS BRINGS LOW LEVEL THICKNESS DOWN INTO THE 1330 RANGE AND WITH CLEAR SKIES AND HIGH PRESSURE OVERHEAD BY WED MORNING...WE SHOULD SEE A SEASONABLY CHILLY START TO THE LONG TERM PERIOD. CONSENSUS GUIDANCE SUGGESTS LOWS 41-46 N-S AND HIGHS 67-73 NE-SW ACROSS THE CWA. WED NIGHT-FRI...MODELS SUGGEST STRONG RIDGE BUILDING ALOFT OVER THE EAST COAST STATES DURING THIS PERIOD. THIS RESULTS IN A 1025 MB SUBTROPICAL SURFACE HIGH BETWEEN FLORIDA AND BERMUDA AND A WARMING TREND WITH SWLY FLOW FOR CENTRAL NC. SKIES SHOULD REMAIN RELATIVELY CLOUD FREE ALLOWING A 25-30 DEG SWING BETWEEN DIURNAL EXTREMES. LOWS 49-53 TO HIGHS 74-79 THU AND LOWS 53-58 TO HIGHS 77-83 FRI. FRI NIGHT-SAT...MODELS SHOW A CLOSED LOW OVER THE NRN PLAINS EARLY FRI OPENING TO A PROGRESSIVE AND SOMEWHAT DAMPENING TROUGH MOVING EAST ACROSS THE OHIO VALLEY BY SAT. THIS IS EXPECTED TO PUSH A COLD FRONT INTO THE AREA BY LATE SAT. GFS/ECMWF/CMC ALL SUGGEST ENERGY IN SOME FORM EITHER AS A SEPARATE WAVE OR STRENGTHENING JET ALOFT IN THE SOUTHERN STREAM TO POSSIBLY ENHANCE ORGANIZED CONVECTION AND RAINFALL COVERAGE TOWARD THE END OF THE PERIOD. BUT WITH MODEL UNCERTAINTY AT THIS TIME RANGE... POPS WILL BE KEPT IN THE LOW CHANCE RANGE FOR LATE SAT. INCREASING PREFRONTAL WINDS AND CLOUDINESS SHOULD NARROW THE DIURNAL TEMPERATURE RANGE. LOWS 62-66 AND HIGHS 80-85. -RFG && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 230 PM TODAY... THE COMBINATION OF DAYTIME HEATING... INCREASED LOW LEVEL MOISTURE... AND AN EASTWARD MOVING COLD FRONT WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS ACROSS CENTRAL NORTH CAROLINA THROUGH THIS EVENING. HAVE INCLUDED A PERIOD OF VCTS AT ALL TAF SITES... BUT TIMES WILL LIKELY HAVE TO BE ADJUSTED IN AMENDMENTS AS CONVECTIVE DEVELOPMENT EVOLVES OVER THE NEXT SEVERAL HOURS. OUTSIDE OF TSTMS... SCATTERED TO BROKEN CUMULUS WITH BASES AROUND 5 KFT ARE ANTICIPATED. BRIEF MFVR TO IFR CONDITIONS POSSIBLE WITH THE SCATTERED THUNDERSTORMS. THE THUNDER POTENTIAL WILL DECREASE TONIGHT AS INSTABILITY DECREASES. HOWEVER... THE COLD FRONT MOVING THROUGH WILL DRAMATICALLY SLOW DOWN AND THIS WILL KEEP A CHANCE OF SHOWERS NEAR ALL TERMINALS OVERNIGHT. OCCASIONAL MVFR CIGS AROUND 3KFT POSSIBLE NEAR THE FRONT... BUT CONFIDENCE NOT HIGH ENOUGH TO INCLUDE AT THIS TIME. THE FRONT WILL STALL NEAR FAY BY 12Z SUN... WITH A WIND SHIFT TO THE NORTH AND NORTHEAST EXPECTED AT GSO/INT/RDU/RWI OVERNIGHT. AS INSTABILITY INCREASES TOMORROW... ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE LIKELY ALONG AND TO THE SOUTH OF THE FRONT. HAVE INCLUDED A CB MENTION AT FAY IN THE MORNING TO REFLECT BEST POTENTIAL FOR THUNDER WITH SHRA OR VCSH ELSEWHERE. CIGS ONCE AGAIN TRICKY... BUT MVFR CONDITIONS LIKELY AT FAY WHICH WILL BE CLOSEST TO THE FRONT. A SOUTHERLY FLOW RETURNS AT ALL TERMINALS TOMORROW NIGHT AS THE FRONT LIFTS BACK TO THE NORTH AS A WARM FRONT. MVFR TO IFR STRATUS POSSIBLE IN THE WARM SECTOR BY EARLY MONDAY MORNING. A STRONG COLD FRONT WILL PUSH ACROSS THE REGION MONDAY. MVFR CIGS/VSBYS WITH OCCASIONAL SHOWERS WILL CONTINUE THROUGH MONDAY EVENING. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE AS WELL. VFR CONDITIONS WILL RETURN LATE MONDAY NIGHT AND CONTINUE THROUGH WEDNESDAY... AS HIGH PRESSURE BUILDS INTO THE REGION BEHIND THE COLD FRONT OF MONDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RFG NEAR TERM...JFB SHORT TERM...RFG LONG TERM...RFG AVIATION...JFB
Hazardous weather outlook, Apr 26, 2:57 PM EDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 257 PM EDT SAT APR 26 2008 NCZ007>011-021>028-038>043-073>078-083>086-088-089-271900- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 257 PM EDT SAT APR 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA THROUGH THIS EVENING. DANGEROUS CLOUD TO GROUND LIGHTNING... GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAIN WILL BE THE THE MAIN THREATS FROM THESE STORMS. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON SUNDAY AS A STALLED COLD FRONT ACROSS THE SOUTHERN TIER OF THE STATE LIFTS BACK TO THE NORTH. STORMS WILL BE MORE NUMEROUS SUNDAY NIGHT THROUGH MONDAY AHEAD OF A STRONGER COLD FRONT APPROACHING FROM THE WEST. SOME OF THE STORMS ON MONDAY COULD BECOME SEVERE WITH THE PRIMARY THREAT OF DAMAGING WINDS. PEOPLE ACROSS CENTRAL NORTH CAROLINA SHOULD KEEP UP WITH THE LATEST CONDITIONS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS. RFG
In the hours before
Special weather statement, Apr 26, 5:07 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 507 PM EDT SAT APR 26 2008 NCZ022-023-262200- ALAMANCE-GUILFORD- 507 PM EDT SAT APR 26 2008 ...THUNDERSTORMS WILL MOVE ACROSS EXTREME NORTHEASTERN GUILFORD AND NORTHERN ALAMANCE COUNTIES THROUGH 600 PM EDT... AT 507 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS 6 MILES NORTHEAST OF LAKE TOWNSEND...MOVING SOUTHEAST AT 24 MPH. THE THUNDERSTORMS WILL MOVE ACROSS ALTAMAHAW...UNION RIDGE...PLEASANT GROVE AND MEBANE. SOME PEA SIZE HAIL AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. JO
Special weather statement, Apr 26, 5:16 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 516 PM EDT SAT APR 26 2008 NCZ086-262145- HOKE- 516 PM EDT SAT APR 26 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS HOKE COUNTY THROUGH 545 PM EDT... AT 516 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 4 MILES TO THE NORTHWEST OF SILVER CITY...MOVING EAST AT 9 MPH. THE STRONG THUNDERSTORMS WILL AFFECT LOCATIONS NEAR SILVER CITY AND RAEFORD. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. BSD
Special weather statement, Apr 26, 5:30 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 530 PM EDT SAT APR 26 2008 NCZ075-262200- MOORE- 530 PM EDT SAT APR 26 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS MOORE COUNTY THROUGH 600 PM EDT... AT 530 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER CARTHAGE...MOVING EAST AT 12 MPH. THE STRONG THUNDERSTORMS WILL AFFECT LOCATIONS NEAR CARTHAGE AND WHISPERING PINES. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. BSD
Special weather statement, Apr 26, 5:52 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 552 PM EDT SAT APR 26 2008 NCZ038-039-262230- DAVIDSON-RANDOLPH- 552 PM EDT SAT APR 26 2008 ...THUNDERSTORMS OVER DAVIDSON COUNTY WILL MOVE EAST ACROSS RANDOLPH COUNTY THROUGH 630 PM EDT... AT 552 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR THOMASVILLE TO NEW HOPE...MOVING EAST AT 30 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... RANDLEMAN...MARTHA...ASHEBORO...THE NORTH CAROLINA ZOO...ULAH...AND SEAGROVE. SMALL PEA SIZE HAIL...VERY HEAVY RAIN AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. JO
Special weather statement, Apr 26, 6:03 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 603 PM EDT SAT APR 26 2008 NCZ075-086-262245- HOKE-MOORE- 603 PM EDT SAT APR 26 2008 ...STRONG THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS EASTERN MOORE AND NORTHERN HOKE COUNTIES THROUGH 645 PM EDT... AT 603 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER WHISPERING PINES...OR ABOUT 6 MILES NORTH OF SOUTHERN PINES...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL AFFECT LOCATIONS NEAR VASS AND WHISPERING PINES. GUSTY WINDS OF 30 TO 40 MPH...VERY SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING... AND VERY HEAVY RAINFALL CAN BE EXPECTED WITH THESE THUNDERSTORMS. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. BSD
Special weather statement, Apr 26, 6:15 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 615 PM EDT SAT APR 26 2008 NCZ024-262300- ORANGE- 615 PM EDT SAT APR 26 2008 ...THUNDERSTORMS WITH GUSTY WINDS WILL MOVE ACROSS ORANGE COUNTY THROUGH 700 PM EDT... AT 615 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS NEAR PLEASANT GROVE AND BURLINGTON...MOVING SOUTHEAST AT 19 MPH. THESE STORMS WILL MOVE ACROSS HILLSBOROUGH...EFLAND AND SCHLEY THROUGH 7PM. GUSTY WINDS OF 25MPH AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. JO
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 6:58 PM EDT | Flash Flood Warning | RAH | Moore | 95 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.